MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER
Catalog Number M003468150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The microcatheter and torque device used with the guidewire were not returned.Visual inspection of the device revealed that it was kinked on its polysleeve section at approximately 37.0cm from its distal end, bent on its polysleeve section and proximal section length.The platinum coil was slightly stretched on its proximal section.Analysis under magnification of the returned device revealed that the ptfe (polytetrafluoroethylene) coating was slightly scrapped on its proximal section at approximately 20.0cm from its proximal end.No anomalies were observed with the hydrophilic coating.Functional testing could not be performed due to the damaged condition of the returned guidewire.However, the guidewire was attached to a torque device and one to one torque was checked.The guidewire torque was not smooth due to the kinks and bends on the guidewire.Information available indicated that the device was confirmed to be in good condition prior to use,the device was prepared per the dfu and the catheter was flushed with saline before inserting the guidewire and high resistance was encountered during the procedure and the force may have been exerted on the guidewire during manipulation causing the observed damages on the returned device.Based on the information currently available, it is probable that some procedural factors encountered during the procedure limited the performance of the guidewire contributing to the observed damages (kink and torque problem).The ptfe coating appeared to be scraped off of the guidewire during use with the torque device; however, because the torque device was not returned with the guidewire, the cause of the ptfe peeling cannot be definitely determined.
 
Event or Problem Description
Analysis of the returned device noted that the polytetrafluoroethylene (ptfe) coating on the guidewire was scraped/ peeling.No consequences to the patient were reported.

Brand Name
TRANSEND .014 FLOPPY 300 CM ( IC 300 )
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7907733
Report Number3008853977-2018-00051
Device Sequence Number11185673
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public08714729441748
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2019
Device Catalogue NumberM003468150
Device Lot Number21522923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight59